Levator aponeurosis dehiscence in a patient treated with botulinum toxin for blepharospasms and eyelid apraxia

Bull Soc Belge Ophtalmol. 1994:252:51-3.

Abstract

A 63 years old woman presented with bilateral blepharospasms and eyelid apraxia which was treated with Botulinum toxin injections. A post-treatment ptosis was seen with preserved levator function. It was then suggested that manual eyelid traction could have caused aponeurotic dehiscence of the levator muscles. Surgical exploration confirmed this diagnosis. One must be aware that eyelid apraxia can mask an aponeurotic dehiscence of the levator muscle induced by chronic manual traction exerted on the apractic eyelids.

Publication types

  • Case Reports

MeSH terms

  • Apraxias / complications*
  • Blepharoptosis / complications*
  • Blepharoptosis / surgery
  • Blepharospasm / complications*
  • Blepharospasm / therapy*
  • Botulinum Toxins / administration & dosage*
  • Female
  • Humans
  • Injections
  • Middle Aged
  • Recurrence

Substances

  • Botulinum Toxins